I found out tuesday that i have a pretty horribly UTI after swearing i had a yeast infection. I was put on Macrobid 1 pill twice a day for 7 days. This is day is day 3 of the pills and i was wondering how long until it starts working? i am not in nearly as much pain as I was, but the pain with urination is still there slightly and get worse at night.
I have had a lot of UTI and kidney infections. Both my wife and I have had problems with yeast infecions.
Most of my kidney infections were treated with Cipro (antibiotic). I have been on Macrobid as well, it is a milder form of antibiotic.
The problem with antibiotics is that it kills of the needed bacteria in the bowel, allowing yeast to thrive. Yeast does well in moist environments.
Each time that I have been treated with antibiotics, I have ended up with yeast infections of the penis/glans/foreskin, bowel and oral trush. Yeast can be very difficult to get under control. In a case of yeast in the genitals, over the counter products like Monistat and canesten work well and you will begin to notice a difference after about one week. For the bowel, you need to eat a lot of yhogurt, as well as acidohilis. You might even need to get prescription from a doctor. In the case of oral trush a prescription is needed as I'm not aware of over the counter products. One product used if I have it correct is Diflucan (not sure about the spelling.
I hope that you will start to feel better soon. I know how lousy it can make you feel.
I actually have a problem with recurring yeast infections as well. They prescribed macrobid because its less likely to cause a yeast infection, but just to be safe I have been taking double the amount of my probiotic (recommended by my doctor) and eatting at least 1 cup of yogurt daily. I haven't had any signs as of yet of a yeast infection so hopefully one doesn;t flare up. I am however still have some slight signs of a UTI, its day 4 now. Hopefully by the time im done with the pills the UTI will be gone as well
Most of the times that I have come down with a UTI or kidney infection they have put me on Cipro or a stronger one through an IV. Due to a neurogenic bladder I'm predisposed to UTI and kidney infection. Currently I have a suprapubic catheter to ensure proper emptying of my bladder.
I much rather have a yeast infection than a kidney infection.
Having had recent problems with Asthma and pneumonia, I'm using an inhaler which causes oral yeast. Even if I brush my teeth right after using the inhaler and rinsing my mouth, I still end up with yeast. I wish that there was a better way of preventing it.
For me it has just become a part of live. My wife gets it on a regular basis too. Both of us also have problems with blood sugar levels at times which also makes one prone to yeast.
Macrobid is nitrofurantoin and is a good medicine for UTI. It will not predispose you to yeast infections but it can cause antibiotic induced diarrhea. It works by interfering with various chemical processes in the bacteria, which results in the death of the bacteria. Since you have started taking it recently so it will take a few days to start its action. Hence continue taking the medicine as prescribed but make sure to drink plenty of water and fluids as it helps in flushing out the toxins and bacteria.
I took my last pill today and it seems as though it has helped. I have heard from others who took it that their infection came back shortly after stopping the medication so I guess I will wait and see if that happens.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.